Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 25, 2009, 10:14 PM CDT for Hardin County, Jefferson County, Orange County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2009, 10:14 PM CDT (03:14 UTC)
- Expired
- Mar 25, 2009, 10:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Hardin County, TX, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 10:44 PM CDT | HAIL 0.75 | 3 Ese Beaumont, TX | REPORTED BY INDUSTRY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 7:12 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3131 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 260314
SVRLCH
TXC199-245-361-260345-
/O.NEW.KLCH.SV.W.0022.090326T0314Z-090326T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1014 PM CDT WED MAR 25 2009
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARDIN COUNTY IN SOUTHEAST TEXAS...
JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...PORT NECHES...PORT ARTHUR...
NEDERLAND...HAMSHIRE...GROVES...CENTRAL GARDENS...BEAUMONT...
ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...VIDOR...MAURICEVILLE...BRIDGE CITY...
* UNTIL 1045 PM CDT
* AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
MAURICEVILLE TO 6 MILES SOUTHWEST OF HAMSHIRE...OR ALONG A LINE
EXTENDING FROM ORANGE TO 6 MILES SOUTHWEST OF HAMSHIRE...AND MOVING
EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PORT NECHES...NEDERLAND AND BRIDGE CITY BY 1020 PM CDT...
GROVES BY 1025 PM CDT...
PORT ARTHUR BY 1030 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEAST TEXAS.
&&
LAT...LON 2964 9438 2989 9438 2990 9446 2998 9445
3003 9429 3024 9418 3023 9371 2996 9385
2983 9394 2978 9393 2969 9398 2967 9406
2958 9434
TIME...MOT...LOC 0313Z 273DEG 44KT 3014 9380 2979 9435
$$
SNAVELY1 follow-up statement
000
WWUS54 KLCH 260338
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1038 PM CDT WED MAR 25 2009
TXC199-260347-
/O.CAN.KLCH.SV.W.0022.000000T0000Z-090326T0345Z/
HARDIN TX-
1038 PM CDT WED MAR 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARDIN COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEAST TEXAS.
LAT...LON 2964 9438 2989 9438 2996 9427 3001 9412
3005 9403 3022 9391 3023 9371 2996 9385
2983 9394 2978 9393 2969 9398 2967 9406
2958 9434
TIME...MOT...LOC 0337Z 272DEG 42KT 3013 9348 2978 9403
$$
TXC245-361-260345-
/O.CON.KLCH.SV.W.0022.000000T0000Z-090326T0345Z/
JEFFERSON TX-ORANGE TX-
1038 PM CDT WED MAR 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR ORANGE AND JEFFERSON COUNTIES...
AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES EAST OF BRIDGE CITY
TO 7 MILES NORTH OF SEA RIM STATE PARK...OR ALONG A LINE EXTENDING
FROM 7 MILES SOUTHEAST OF VINTON TO 10 MILES WEST OF SABINE PASS...
MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEAST TEXAS.
&&
LAT...LON 2964 9438 2989 9438 2996 9427 3001 9412
3005 9403 3022 9391 3023 9371 2996 9385
2983 9394 2978 9393 2969 9398 2967 9406
2958 9434
TIME...MOT...LOC 0337Z 272DEG 42KT 3013 9348 2978 9403
$$
SNAVELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:45 PM CDT, 29 minutes earlier.
Area forecast discussion, Mar 25, 9:45 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 945 PM CDT WED MAR 25 2009 .AVIATION...UPDATED TERMINALS BPT AND LCH, FOR LINE OF STRONG TO SEVERE TSTMS AFFECTING THOSE TERMINALS WITHIN THE NEXT COUPLE OF HOURS. LFT FOR WITHIN 3 HOURS. NEED TO UPDATE AEX...OUT SOON. JS && .PREV DISCUSSION... /ISSUED 343 PM CDT WED MAR 25 2009/ DISCUSSION... A COOL FRONT MOVED TO THE COAST THIS MORNING WITH WIDELY SCATTERED SHOWERS DEVELOPING ALONG AND JUST BEHIND THE FRONT. THIS LATEST FRONT THOUGH IS BEGINNING TO RETREAT TO THE NORTH AND WILL BRING AN INCREASE CHANCE FOR SHOWERS AND THUNDERSTORMS INTO THE OVERNIGHT HOURS. THERE IS A CHANCE TONIGHT THAT A FEW STORMS MAY BECOME SEVERE. TONIGHT...SHOWERS AND THUNDERSTORMS ON TAP WITH TEMPERATURES FALLING ONLY INTO THE MID 60S MOST LOCATIONS ALTHOUGH AEX WILL BE BIT COOLER WITH SOUTHERLY WINDS. THE REGION TOMORROW WILL SEE WARM GULF MOISTURE STREAMING NORTHWARD AND THE COMBINATION OF DAYTIME HEATING...MID LVL SHORTWAVE WILL SUPPORT THUNDERSTORM DEVELOPMENT. A FEW STORMS MAY BECOME SEVERE WITH THE GREATEST THREAT FROM WINDS AND HAIL ALTHOUGH ISOLATED TORNADOES WILL BE POSSIBLE. TOMORROW NIGHT AND INTO FRIDAY WILL SEE PERIODS OF SHOWERS AND THUNDERSTORMS. ANOTHER COLD FRONT WILL MOVE THROUGH EARLY SATURDAY MORNING AND WILL USHER IN COOLER AND DRIER AIR FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... KLCH 65 78 66 79 52 / 50 60 40 50 40 KBPT 66 77 66 79 50 / 50 60 40 50 30 KAEX 63 78 62 79 50 / 70 60 60 50 60 KLFT 65 78 66 79 52 / 50 60 50 50 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 25, 5:19 AM CDT, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 519 AM CDT WED MAR 25 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-261030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 519 AM CDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL STALL ACROSS CENTRAL LOUISIANA INTO SOUTHEAST TEXAS TODAY. THIS BOUNDARY WILL ACT AS A FOCUS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AS UPPER LEVEL ENERGY OVERRIDES THE AREA. A VERY MOIST AIRMASS IS IN PLACE ALONG WITH STRONG VERTICAL WIND SHEAR WHICH COULD RESULT IN A FEW SUPERCELLULAR STORMS THIS AFTERNOON. THE LIMITING FACTOR IS THE WIDESPREAD CLOUD COVER WHICH COULD INHIBIT LOW LEVEL WARMING AND INSTABILITY. BEST POTENTIAL FOR SEVERE WEATHER WILL BE ACROSS TYLER...NORTHERN JASPER AND NEWTON COUNTIES AS WELL AS VERNON...RAPIDES...AVOYELLES AND NORTHERN PORTIONS OF BEAUREGARD...ALLEN AND EVANGELINE PARISHES. STORMS WILL BE CAPABLE OF PRODUCING SEVERE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS A POSSIBILITY OF FLOODING DUE TO HEAVY RAINS FROM TRAINING STORMS. WITH DEEP MOISTURE OVER THE AREA...STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS WITH RATES OF UP TO 2 TO 3 INCHES AN HOUR. IF SEVERAL STORMS TRAIN ACROSS ANY AREA...THIS WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS AND URBAN AREAS. THE BEST POTENTIAL WILL BE MAINLY ALONG AND NORTH OF A LINE FROM WOODVILLE TO OAKDALE TO MARKSVILLE. .DAYS TWO AND THREE...THURSDAY THROUGH FRIDAY THE RISK FOR SEVERE WEATHER WILL CONTINUE AS A STRONG UPPER LEVEL SYSTEM LIFTS ACROSS THE SOUTHERN PLAINS. THIS WILL PUSH A STRONG COLD FRONT ACROSS THE AREA FRIDAY AFTERNOON. THE AREA WILL BE UNDER A MOIST AND UNSTABLE AIRMASS AHEAD OF THE FRONT WITH FAVORABLE JET DYNAMICS ALOFT. AHEAD OF THE FRONT...STORMS WILL BE CAPABLE OF PRODUCING SEVERE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. CONVECTION WILL EVOLVE TOWARD A SQUALL LINE AS THE FRONT MOVES THROUGH THE AREA...WITH STRAIGHT LINE DAMAGING WINDS THE PRIMARY THREAT. .DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY COOLER DRIER AIR WILL MOVE IN BEHIND THE FRONT FOR SATURDAY AND SUNDAY. STRONG NORTHERLY FLOW CAN BE EXPECTED IN THE WAKE OF THE FRONT WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE OVER THE COASTAL WATERS SATURDAY INTO SATURDAY NIGHT. OTHERWISE...THE POSSIBILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING AND AT TIMES FROM THURSDAY THROUGH FRIDAY EVENING. 24
In the hours before
Local storm report, Mar 25, 8:53 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
853 PM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG IVANHOE 30.68N 94.41W
03/25/2009 TYLER TX LAW ENFORCEMENT
TYLER COUNTY SHERIFF OFFICE REPORTED TREES DOWN WITH
POWER OUTAGES IN IVANHOE.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:22 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 38 min |
| Mar 25, 8:52 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 38 min |
| Mar 25, 9:27 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 48 min |
| Mar 25, 9:35 PM CDT | Tornado Warning | LCH | Newton | 25 min |
| Mar 26, 9:48 AM CDT | River Flood Warning | LCH | Newton, Orange | 13 days |
| Mar 26, 3:36 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 39 min |
| Mar 26, 5:05 PM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Tyler | 3 hr |
| Mar 26, 5:42 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 63 min |
| Mar 26, 5:48 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.